It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-30-2006, 06:51 AM   #1
Newbie
(female)
 
Join Date: Oct 2006
Location: lake hiawatha nj usa
Posts: 2
youngwife HB User
looking for help with Avinza side effect

My husband started taking Avinza 4 months ago and has completely lost his sex drive. I understand that this is a common side effect and since the medication seems to work, I do not want him to stop taking it. My question is is there something he can take to boost his drive i.e. viagra? Anyone else try enhancement medications and have sucess?

 
Old 10-30-2006, 12:30 PM   #2
Senior Veteran
(male)
 
Join Date: Oct 2001
Location: Washington
Posts: 1,358
RetiredDirector HB UserRetiredDirector HB User
Re: looking for help with Avinza side effect

Yes, there are several things on the market besides Viagra. There are shots and also a patch. I'm sorry I don't have more specific information, as I haven't used any of these products. I will tell you however, this is very common among chronic pain patients taking opiates (especially high doses) for pain control. Have your hubby talk to his doctor about the "problem."
__________________
Director

 
Sponsors Lightbulb
   
Old 10-30-2006, 01:41 PM   #3
Senior Member
(male)
 
Join Date: Sep 2004
Location: Chesapeake Beach, Md
Posts: 102
Monty44 HB User
Re: looking for help with Avinza side effect

Avinza can cause a low Testostrerone level and can be treated with shots or topical cream. Ask the doc to test for low T levels.

 
Old 11-01-2006, 01:06 PM   #4
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,449
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: looking for help with Avinza side effect

Definitely get his T levels checked. If his levels are low, meds for ED like Viagra really won't help unless he's actually interested in sex. T levels control his labido, Meds like Viagra just increase circulation. The topical is called androgel, I'vehad to use it off and on depending on which opiate I was on for several years. Having low T levels is like someone just flipping a switch and all interest just disapears despite what he may have been like a year ago or in his prime if he's not still there. We have a much longer prime then women. LOL

Anyway, the supplements do work,not just for labido, but men need T to feel like men, to have energy, to build muscle, It's what makes men, men. Daily aplication of the gel is the most efective way to maintain a constant level. There are risks asociated with testosterone, like prostate cancer, shrinking testicles, development of breast tissue and cardio vascular problems, it also has side effects like skin breaking out. There really is no such thing as a benign drug. It's just a matter of does he need it and does the benefit outweigh the risk. Despite the lack of drive or percieved interest, all the understanding in the world doesn't make it less immasculating. It is a major issue and you need to treat it just like you would any other medical problem that's needs attn. There is hope if he can talk about it with a doc. They may want to do a MRI of his brain to rule out a pituitary tumor which are normally benign, but low T levels can be treated.
Good luck , Dave

 
Old 11-02-2006, 06:16 AM   #5
Newbie
(female)
 
Join Date: Oct 2006
Location: lake hiawatha nj usa
Posts: 2
youngwife HB User
Re: looking for help with Avinza side effect

Wow. I can't believe how helpful and nice everyone in here is. I don't know if I am supposed to reply to my own post but I just wanted to thank everyone for the help.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Avinza - Is it a 24 hour or 12 hour pain relief? mergatroy Pain Management 18 04-04-2008 02:35 PM
Norco VS Avinza.. idohair000 Pain Management 9 03-05-2008 06:25 PM
How does AVINZA release? bulletinboard25 Pain Management 13 05-02-2006 08:10 PM
Conversion from Avinza to Fentanyl Patch margale Pain Management 7 01-26-2006 02:00 PM
All Avinza People ... have you ever....? catnap Pain Management 4 01-08-2006 07:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!